Thunderstorm Wind, Oneida
- When
- August 2, 1:20 PM EST
- Where
- Oneida County, Yorkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.117, -75.283
Numerous trees and power lines down
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 2, 10:00 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1100 AM EDT WED AUG 2 2006 .SHORT TERM (TODAY - THURSDAY)... LATE MORNING UPDATE...TWEEKED TEMPS A TAD BASED ON TRENDS. NOT MUCH CHANGE TO MAXES OR HEAT INDICES AS WE EXPECT MANY VALLEY LOCATIONS AND URBAN CENTERS TO EXCEED 105F HI VALUES. ADDED HAZE TO THE ZONES BASED ON OBS. SOUNDINGS SHOW A LL CAP CLSE TO 850/875 MB ACRS THE CWA WHICH LIKELY WILL CONSTRAIN CONVECTION IN SRN NY AND NERN PA EXCEPT FOR MAYBE AN ISLD SHRA OR TSRA THAT CAN BREAK THRU OVR THE HIGHER TERRAIN. FARTHER N...THE CAP IS WEAKER AND IS PROJECTED TO LIFT OUT LATE IN THE DAY AS SHRT WAVE/CONVECTIVE COMPLEX APPRCHES FROM ONTARIO. HAVE KEPT CHC POPS IN NRN PART OF C NY. GIVEN A FAIR AMNT OF SHEAR AND CAPE WHICH CUD EXCEED 2000 J/KG ANY STORMS THAT FIRE CUD BECOME SEVERE AS OUTLINED IN SPC/S DAY 1 CONVECTIVE OUTLOOK. BETTER CHANCE FOR SVR LATER IN EVENING. WILL FRESHEN UP HWO REGARDING THUNDERSTORM DEVELOPMENT. ZONES OUT SOON AND WILL SEND AN UPDATE TO THE EXCESSIVE HEAT WARNING STATEMENT WHICH WILL CONTINUE UNTIL 8 PM. - NICOSIA RING OF FIRE HAS BECOME ACTIVE AGAIN THIS MORNING WITH CONVECTION DEVELOPING ACROSS CENTRAL PLAINS INTO NORTHERN NEW ENGLAND. 595DAM RIDGE CENTERED OVER KENTUCKY PER 00Z UA ANALYSIS LED TO HOT AND HUMID CONDS YESTERDAY. THIS WILL BE THE CASE ONCE AGAIN TODAY AS SWLY FLOW AT SFC WILL RESULT IN AFTERNOON MAXES RISING INTO MID 90S AND DWPTS IN THE MIDDLE 70S. THIS WILL RESULT IN HEAT INDICES TOPPING OUT AROUND 105 DEGREES AGAIN TODAY...THUS HAVE ALLOWED HEAT WARNING TO CONTINUE THRU 00Z THURSDAY. SFC FRONT CURRENTLY LOCATED FROM SRN CANADA TO NEBRASKA WILL BEGIN TO MOVE DURING THE DAY IN RESPONSE TO SFC PRESSURE FALLS. H5 RIDGE WILL FLATTEN AS WK S/WAVE ROUNDS NORTHERN PERIPHERY. THIS FRONT WILL START TO ENCROACH ON FA LATE THIS AFTERNOON. WITH VERY UNSTABLE AIR IN PLACE...SCTD THUNDER NOT OUT OF THE QUESTION IN FINGER LAKES AND WESTERN MOHAWK VALLEY. PROGGED T/TD WOULD YIELD CAPES EXCEEDING 2000 J/KG SIMILAR TO YESTERDAY. WARM AIR ALOFT MAY LIMIT DEVELOPMENT FURTHER SOUTH BUT HAVE INCLUDED ISOLD POPS FOR ENTIRE AREA AS CAP LOOKS WEAKER THAN PREVIOUS DAYS. TEMPS FROM GFS MOS APPEAR TO BE TOO WARM AGAIN AND HAVE TRENDED CLOSER TO ETA MOS GUIDANCE. 00Z GFS AND WRF BOTH CONSISTENT IN DEVELOPING 40-50KT H8 LLJ OVER UPSTATE NY TONIGHT. UNSTABLE AIR AND ENHANCED CONVERGENCE IN VICINITY OF SFC LOW WILL LEAD TO SHRA/TSRAS OVERNIGHT. BOTH SOLNS SHOW LITTLE IN WAY OF QPF BUT FEEL SCENARIO WARRANTS MENTION OF AT LEAST CHC POPS...HIGHEST IN NORTHERN ZONES. 00Z WRF HAS COME AROUND TO GFS/CANGEM SOLN OF FRONT MOVING THRU FA THUR AFTERNOON. THIS WILL BRING RELIEF FROM HEAT AND HUMIDITY. MODELS STILL DIFFER ON EVOLN OF SYSTEM PAST THUR NIGHT WITH WRF TRACKING WAVE ALONG QUASI-STATIONARY FRONT THRU SRN PA AND BRINGING WIDESPREAD PCPN TO AREA WHILE GFS KEEPS RAIN MUCH FURTHER SOUTH. THUS HAVE NOT MADE ANY CHANGES TO ZONES PAST THURSDAY. -PB && .LONG TERM (THURSDAY NIGHT - MONDAY)... THE EXTENDED PERIOD BEGINS WITH A ZONAL FLOW OVER THE REGION...AND IT ENDS WITH A SHORT WAVE DIGGING A TROF OVER THE AREA. SO THE EXTENDED FORECAST BEGINS WITH A CHC OF SHOWERS AS SFC FRONT DRIFTS WELL SOUTH OF THE AREA EARLY FRIDAY...THEN BY MONDAY CHC OF SHOWERS AS A FRONT CROSSES THE REGION. TEMPERATURES RETURN TO GENERALLY TYPICAL EARLY AUGUST NORMS. -JFC && .AVIATION (02/06Z TO 03/06Z)... VFR CONDITIONS THIS PD...WITH SOME LCL MVFR VSBYS EARLY THIS MRNG, SPCLY AT ELM. ISOLD TSTMS ARE PSBL THS AFTN AND EVNG, BUT CHCS NOT WORTHY OF INCLUSION IN TAF. SW WINDS GNRLY 10-15 KTS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...EXCESSIVE HEAT WARNING TODAY ALL ZONES. .PA...EXCESSIVE HEAT WARNING TODAY ALL ZONES.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1146 AM EDT WED AUG 2 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-031600- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- 1146 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM THIS EVENING. POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT. HOT AND HUMID AIR WILL REMAIN IN PLACE THIS AFTERNOON...WITH HEAT INDICES CLIMBING TO BETWEEN 105 AND 110 DEGREES. THIS WILL RESULT IN DANGEROUS CONDITIONS DURING THE HOTTEST PART OF THE DAY. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE TODAY INTO TONIGHT AS A COLD FRONT APPROACHES UPSTATE NEW YORK FROM CANADA. THE POTENTIAL EXISTS FOR THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND HAIL...ESPECIALLY LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY THURSDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS THE AIRMASS REMAINS UNSTABLE AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. NYZ062-PAZ038>040-043-044-047-048-072-031600- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 1146 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. HOT AND HUMID AIR WILL REMAIN IN PLACE THIS AFTERNOON...WITH HEAT INDICES CLIMBING TO 105 TO 110 DEGREES. THIS WILL RESULT IN DANGEROUS CONDITIONS DURING THE HOTTEST PART OF THE DAY. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE THIS AFTERNOON OVER THE POCONOS AND CATSKILLS. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS TONIGHT AS SCATTERED THUNDERSTORMS COULD WORK SOUTH FROM UPSTATE NEW YORK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY THURSDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS THE AIRMASS REMAINS UNSTABLE AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT WED AUG 2 2006 NYZ009-037-021815- ONEIDA NY- 121 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 119 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WIND...AND VERY HEAVY RAIN WAS LOCATED NEAR CAMDEN...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BLOSSVALE AT 130 PM EDT... TABERG AT 135 PM EDT... LEE AND NEW LONDON AT 140 PM EDT... ROME AND STOKES CORNERS AT 150 PM EDT... GRIFFISS AFB AND WESTERNVILLE AT 200 PM EDT... ORISKANY AT 210 PM EDT... THE STORM MAY PRODUCE WIND GUSTS TO 35 MPH AND A QUICK ONE HALF INCH OF RAINFALL. GILT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 209 PM EDT WED AUG 2 2006 NYZ036-037-021915- MADISON NY-ONEIDA NY- 209 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WIND. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SULLIVAN...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKEPORT AT 215 PM EDT... SULLIVAN AND CHITTENANGO AT 220 PM EDT... SOUTH BAY AT 225 PM EDT... UNION CORNERS AND CANASTOTA AT 230 PM EDT... WAMPSVILLE AND LENOX AT 235 PM EDT... ONEIDA AT 240 PM EDT... ONEIDA CASTLE AND NEW LONDON AT 245 PM EDT... SHERRILL AND KENWOOD AT 250 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS, AND WIND GUSTS TO 45 MPH.
The Ft Drum radar (KTYX), 78 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530713.